Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 271, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 17, 2007, 8:19 PM EDT for Susquehanna County, Pennsylvania. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 8:19 PM EDT (00:19 UTC)
- Expired
- Aug 17, 2007, 9:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 34 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 8:25 PM EDT | TSTM WND DMG | Hallstead, PA | TREES DOWN IN SILVER LAKE TOWNSHIP |
| Aug 17, 8:40 PM EDT | TSTM WND DMG | Montrose, PA | TREES DOWN IN MONTROSE AND CLIFFORD. POWER OUTAGES FROM MONTROSE TO DIMOCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 180019
SVRBGM
PAC115-180115-
/O.NEW.KBGM.SV.W.0271.070818T0019Z-070818T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 915 PM EDT
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FRIENDSVILLE...AND MOVING
SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTROSE AT 830 PM EDT...
9 MILES SOUTHWEST OF HALLSTEAD AT 835 PM EDT...
NEW MILFORD AT 840 PM EDT...
HARFORD AND GIBSON AT 845 PM EDT...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4183 7613 4189 7613 4189 7614 4200 7614
4200 7583 4199 7548 4196 7548 4169 7564
TIME...MOT...LOC 0019Z 295DEG 39KT 4191 7602
$$
MSE2 follow-up statements
000
WWUS51 KBGM 180051
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
851 PM EDT FRI AUG 17 2007
PAC115-180115-
/O.CON.KBGM.SV.W.0271.000000T0000Z-070818T0115Z/
SUSQUEHANNA PA-
851 PM EDT FRI AUG 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SUSQUEHANNA COUNTY...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GIBSON...MOVING
SOUTHEAST AT 45 MPH.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS OVER
NORTHERN SUSQUEHANNA COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4183 7612 4190 7614 4200 7614 4199 7548
4195 7548 4191 7552 4180 7557 4178 7559
4169 7565
TIME...MOT...LOC 0051Z 295DEG 39KT 4176 7560
$$
PB000
WWUS51 KBGM 180112
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
912 PM EDT FRI AUG 17 2007
PAC115-180122-
/O.EXP.KBGM.SV.W.0271.000000T0000Z-070818T0115Z/
SUSQUEHANNA PA-
912 PM EDT FRI AUG 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR SUSQUEHANNA COUNTY EXPIRES AT
915 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4183 7612 4190 7614 4200 7614 4199 7548
4195 7548 4191 7552 4180 7557 4178 7559
4169 7565
TIME...MOT...LOC 0112Z 295DEG 39KT 4166 7533
$$
PBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:45 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 17, 3:45 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT FRI AUG 17 2007 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT. THIS SYSTEM WILL BRING SCATTERED LIGHT SHOWERS THIS EVENING...FOLLOWED BY A SHOT OF COOL AND DRIER AIR. THIS INCOMING AIR MASS WILL BRING A PARTLY CLOUDY AND DRY WEEKEND...WITH HIGHS IN THE UPPER 60S AND 70S. AN APPROACHING WARM FRONT WILL BRING THE CHANCE OF SHOWERS OR THUNDERSTORMS BACK INTO THE AREA FROM LATER SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LINGERING THUNDERSTORMS OVER NORTHEAST PA LATE THIS AFTERNOON SHOULD DIMINISH BY 6 OR 7 PM...AS MORE STABLE AIR PUSHES IN FROM THE NORTHWEST. A SECONDARY COLD FRONT WILL MAKE IT THROUGH THE ENTIRE FORECAST AREA BEFORE DAYBREAK. THIS SYSTEM WILL USHER IN A FAIRLY COOL AIR MASS FOR THIS TIME OF YEAR...ACCOMPANIED BY A FEW EVENING SHOWERS ACROSS CENTRAL NY. SKIES SHOULD CLEAR OUT LATE AT NIGHT...AS STRONGER DRY ADVECTION DEVELOPS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES REGION OVER THE WEEKEND. THIS SYSTEM IS STILL EXPECTED TO BRING RAIN-FREE AND COOL CONDITIONS. HIGHS WILL RANGE FROM THE UPPER 60S TO MID 70S...WITH EARLY MORNING LOWS WELL DOWN INTO THE 40S. A FEW MID TO UPPER 30S ARE EVEN POSSIBLE EARLY SUNDAY IN NORMALLY COLDER SECTIONS. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... FOLLOWED HPC GUIDANCE. UPPER PATTERN BECOMES MORE FLAT RIDGE ACROSS THE EAST NEXT WEEK WITH FASTER ZONAL FLOW IN PLACE OVER NY/PA. LAST COUPLE OF RUNS FROM THE GFS KEEP WAVY FRONTAL BOUNDARY SOUTH OF THE AREA THROUGH ABOUT TUESDAY BEFORE LIFTING THE FRONT NORTH ACROSS THE AREA THAT WILL KEEP CHCS FOR PRECIP THRU THE END OF THE PERIOD. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR THROUGHOUT THE TERMINALS WITH SCT TO BKN CU DECK. A FEW TSRA CLOSE TO KAVP ARE STAYING MAINLY TO THE SOUTH OF THE AIRPORT THIS AFTN...BUT CANNOT RULE OUT SHRA OR BRIEF TSRA FOR NEXT COUPLE OF HOURS. HAVE COVERED WITH SHRA SND BKN CB FOR NOW. A FEW OTHER SHOWERS ARE EXPECTED MAINLY AT KRME AND KSYR LATE THIS AFTN INTO THIS EVENING, BUT CEILINGS AND VISBY RESTRICTIONS ARE NOT ANTICIPATED...BUT BRIEF MVFR CANNOT BE RULED OUT. OTHERWISE...VFR EXPECTED THROUGH 12Z WITH SCT/BKN MID LVL CLDS. WESTERLY WINDS AROUND 10 KTS THIS AFTN AND 5 TO 10 KTS TONIGHT. VFR CONDITIONS UNDER HIGH PRESSURE BUILD IN FOR SATURDAY AND SUNDAY. MVFR OR IFR VALLEY FOG AT ELM POSSIBLE SUNDAY MORNING. A WARM FRONT SLOWLY APPROACHES MONDAY AND TUESDAY WITH MVFR RESTRICTIONS POSSIBLE AT AVP AND MAYBE BGM...ITH...AND ELM IN -SHRA AND LOW CIGS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...JML AVIATION...JML
Hazardous weather outlook, Aug 17, 7:02 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 702 PM EDT FRI AUG 17 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-182315- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD- 702 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NYZ062-PAZ039-040-043-044-047-048-072-182315- SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 702 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PB
In the hours before
Special weather statement, Aug 17, 7:41 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 741 PM EDT FRI AUG 17 2007 NYZ024-180045- CHEMUNG NY- 741 PM EDT FRI AUG 17 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR BIG FLATS...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HORSEHEADS NORTH AND ELMIRA AT 750 PM EDT... BREESPORT AT 755 PM EDT... ERIN AND SWARTWOOD AT 800 PM EDT... VAN ETTEN AT 805 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
Local storm report, Aug 17, 7:48 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
748 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG TRUMANSBURG 42.54N 76.66W
08/17/2007 TOMPKINS NY AMATEUR RADIO
TREES DOWN THROUGHOUT TRUMANSBURG AND DRYDEN AREAS
&&
PBSpecial weather statement, Aug 17, 7:52 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 752 PM EDT FRI AUG 17 2007 PAZ038-180045- BRADFORD PA- 752 PM EDT FRI AUG 17 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR RIDGEBURY...AND MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MILAN AND ATHENS AT 800 PM EDT... ORWELL AND ROME AT 810 PM EDT... LE RAYSVILLE AND WEST WARREN AT 815 PM EDT... STEVENSVILLE AT 820 PM EDT... WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS LINE OF SHOWERS AND STORMS. THIS WILL BE ENOUGH TO KNOCK DOWN BRANCHES AND EVEN SOME POORLY ROOTED TREES. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
Local storm report, Aug 17, 8:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
802 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG HORSEHEADS 42.17N 76.83W
08/17/2007 CHEMUNG NY TRAINED SPOTTER
TREES DOWN THROUGHOUT TOWN
&&
PBLocal storm report, Aug 17, 8:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
805 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG COVENTRY 42.32N 75.63W
08/17/2007 CHENANGO NY LAW ENFORCEMENT
TREES DOWN THROUGHOUT SOUTHERN CHENANGO COUNTY
&&
PBLocal storm report, Aug 17, 8:17 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
817 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG WHITNEY POINT 42.33N 75.97W
08/17/2007 BROOME NY LAW ENFORCEMENT
TREES DOWN THROUGHOUT NORTHERN PORTIONS OF BROOME COUNTY
&&
PBThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:35 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 55 min |
| Aug 17, 8:49 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wyoming | 56 min |
| Aug 17, 9:34 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.